Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gi mess
Mar 5, 2006

I've been pos for 13 years and am treatment experienced. All the meds I've been through, all three classes, have produced the whole range of gastrrointestinal side effects that have effected my quality of life. What are the realities of side effects? Is this going to be a suck it up situation for the rest of my life? I have taken all the typical suplements and recieved poor to zero results. I'm 30 years old and this has been an experience I wouldn't consider an enjoyable life. Are there any tests that can find out why the side effects are so prevalent in some yet not others? Reality: take the meds! Many of us are aware of this, but are there any other options?

Response from Dr. Henry

There can be a range of underlying medical conditions impacting the GI tract (such as gluten or lactose deficiency, irritable bowel syndrome, undiagnosed infections, etc) making it hard for patients to tolerate a wide range of meds. Some patients (a small minority in my experience--less then 5%) seem to have their Stomach/gut bothered by almost any HIV medication they take. Depending on the symptoms sometimes medication can be given for the GI side effects. There are an increasing # of HIV meds available which have less GI side effects than many of the prior medications and more on the way. An HIV specialist (often working with a GI doctor) is the best person to try and find the right approach for individual patients. KH



Previous
HAART SIDE EFFECTS
Next
Throwing up within minutes after taking meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement